Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Applying cloben g around anus. Noticed redness and started burning around it. Due to cream?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have a redness & burning sensation around my anus area.I had been applying Cloben G (Antifungal cream) on the outside of my anus for quite some time now.Could it be because of this cream.As it is giving me a burning sensation while passing stool could you suggest a cream or ointment which reduces this redness & burning sensation.
Posted Wed, 3 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
Persistent itch around the anus is known as pruritus ani.
There could be multiple causes
Skin- eczema, psoriasis, intertrigo, fungal infection, warts etc
Surgical- fissures, piles, mucus discharge ,fistulas, skin tags
Local causes- excessive anal sweating, irritation due to soaps, creams, residual stool deposit due to improper cleaning etc
Pin worm infection

So firstly to treat the condition the underlying cause has to be delineated. For the same I would advise you to visit a dermatologist nearby so that the concerned area can be examined.

However as a general treatment protocol, follow these suggestions
1) just use water to clean the area. Do not use soap
2) wipe the area dry, there should not be any wetness after bathing or due to sweat
3) wear loose cotton underclothes to keep the area well ventilated
4) take tablet cetirizine to alleviate the itch. Itching has to be controlled as itching and scratching the area further aggravates the problem.
5) if having constipation take stool softeners or take high roughage diet
6) instead of applying cloben g , mix flutibact cream and candid cream in equal proportion and apply in the affected area. Cloben g contains a very potent steroid that should not be used for prolonged period and also contains gentamycin that can sensitise the area causing further itching.

These are just general measures, the cause and the specific treatment is required to treat it properly

Hope that helps. Should there be any doubt, feel free to write back. I shall be available for follow up
Above answer was peer-reviewed by
Follow-up: Applying cloben g around anus. Noticed redness and started burning around it. Due to cream? 15 minutes later
Thanks for your advice! I am having a redness & burning sensation around the outside area of my anus during passing of stool & even after it.The area is not itching.My General Physician suspects it to be anal fissure & has advised me a sitz bath & has given Faktu/Sucral Ano cream to apply.But as I was applying Cloben G on the outside of my anus area for quite some time, is this redness & burning sensation due to that! Kindly advise
Answered by Dr. Kalpana Pathak 7 hours later
The redness and burning sensation could have been initially due to anal fissure. But prolonged application of cloben g could have aggravated it as the antibiotic component( neomycin or gentamycin) of this cream has an irritant potential and hence I had advised you to apply a milder steroid and antibiotic combination which would not only help on healing of tear but would prevent any infection developing at the torn site. I also advised clotrimazole cream as the area is usually wet and prone to get fungal infection which could also have led to redness or burning.
Anal fissure is nothing but a split or tear in mucosa of anus that occurs either due to constipation or hard stool or sometimes due to diarrhoea. During defectation the torn area gets irritated by stool.
As far as treatment is concerned I would still advise you to follow the treatment I suggested in my previous post along with the treatment suggested by your GP so that the redness and burning sensation subsides . Sucral ano cream contains lignocaine- a numbing or local anaesthetic, metronidazole -an antibiotic
Sitz bath is basically to help relieve the pain . But none of this treatment is aimed to control redness and burning and that can be controlled by application of steroid antibiotic cream. Clobetasole is too strong too be applied in anal area and hence I suggested a cream containing fluticasone. Also make it a point to take salads, fibres to increase roughage content of your diet as that will soften stool and prevent development of fissures.

Hope that helps. Should there be any other query, I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor